Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 99, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2021, 1:19 AM CDT for Polk County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 1:19 AM CDT (06:19 UTC)
- Expired
- Apr 29, 2021, 2:02 AM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
066
WUUS54 KLZK 290619
SVRLZK
ARC113-290715-
/O.NEW.KLZK.SV.W.0099.210429T0619Z-210429T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
119 AM CDT Thu Apr 29 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southern Polk County in western Arkansas...
* Until 215 AM CDT.
* At 118 AM CDT, a severe thunderstorm was located 13 miles west of
Grannis, or 15 miles northwest of De Queen, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wickes... Grannis...
Hatfield... Vandervoort...
Shady... Hartley...
Cossatot River State Park... Caney Creek Wilderness...
Mena Intermountain Airport... Mccauley...
Cove... Board Camp...
Nunley... Shady Lake Recreation Area...
Hatton... Dallas...
Bogg Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for western
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3448 9446 3460 9408 3435 9401 3436 9425
3427 9426 3427 9425 3419 9425 3419 9447
TIME...MOT...LOC 0618Z 252DEG 30KT 3418 9455
HAIL...1.25IN
WIND...60MPH
$$
461 follow-up statement
390
WWUS54 KLZK 290702
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
202 AM CDT Thu Apr 29 2021
ARC113-290711-
/O.CAN.KLZK.SV.W.0099.000000T0000Z-210429T0715Z/
Polk AR-
202 AM CDT Thu Apr 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POLK COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 AM CDT for western
Arkansas.
LAT...LON 3448 9446 3460 9408 3435 9401 3436 9425
3427 9426 3427 9425 3419 9425 3419 9447
TIME...MOT...LOC 0659Z 252DEG 30KT 3429 9413
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:46 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 29, 12:46 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1246 AM CDT Thu Apr 29 2021 .AVIATION... A cold front in eastern Oklahoma will slowly move through Arkansas tonight and Thursday. Showers and thunderstorms will continue through much of the period. Precipitation will taper off in the afternoon in the northwest and late evening in the southeast. Some thunderstorms may produce heavy rain. Conditions will deteriorate to IFR conditions. && .PREV DISCUSSION...(ISSUED 317 PM CDT Wed Apr 28 2021) SHORT TERM...Tonight Through Friday An upper level low has positioned itself just to the NW of the CWA located in the Central Plains. Paired with a large upper level ridge to the east has provided a blocking pattern. This will cause this system to move slowly through the period with heavy rounds of rain likely. Already in northern parts of the CWA over an inch of rain has already fallen with much more to come. It is possible that there will be at least two distinct rounds of rain. The first round looks to be happening now for the northern half of the state. After a brief break late Wednesday night into early Thursday morning, the rain will return, likely associated with the cold front. Frontal passage looks to be slow as it moves from NW to SE. Current models indicate the the front could take most of the day on Thursday to move through the state with showers still around for SE AR Thursday night. A slow moving system like this prompts concerns for flash flooding. But flash flooding will likely be isolated as current rainfall totals for year-to-date show a deficit for NW AR. In NW AR, an additional 1-3 inches is possible on top of already fallen rain. For central and southern AR, the concern for flash flooding is there, however, rainfall totals will likely be lower due to the absence of rainfall this morning. Nevertheless, rainfall total could range from 1-2 inches with locally high amounts possible. With that said, flash flooding is possible across all of the CWA, especially in areas with poor drainage or already saturated soil. LONG TERM...Friday Night Through Tuesday Night Weekend will start with nearly zonal flow. By late in the weekend a closed low will push off the Gulf and into the Plains providing opportunities to see widespread showers and thunderstorms in Arkansas to start the week. GFS slightly more progressive than the ECMWF which will likely be fine tuned over the coming days. Temps will be well above normal thanks to the Southerly flow. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 10 AM CDT this morning FOR Baxter-Boone- Fulton-Izard-Johnson-Logan-Marion-Newton-Polk-Scott-Searcy-Stone. && Aviation...51
Hazardous weather outlook, Apr 28, 3:19 PM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Little Rock AR 319 PM CDT Wed Apr 28 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 319 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Showers and thunderstorms will move across the area. Two to two and a half inches of rain is expected in north and west sections. Isolated cases of flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Several rounds of showers and thunderstorms are expected Thursday through Friday. The latest data suggests the heaviest rainfall will occur over northern and western Arkansas, with amounts of one to three inches possible, with locally higher amounts. This includes locations north and west of Texarkana, Conway, and Jonesboro. If this much rain materializes, some flash flooding could occur. Farther southeast, the forecast calls for one to two inches of rain. While severe weather appears likely in portions of the southern Plains, severe storms should be spotty mainly north and west of Little Rock. The main concerns will be strong to damaging winds and hail. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 233/61
In the hours before
Special weather statement, Apr 28, 7:24 PM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
724 PM CDT Wed Apr 28 2021
ARZ021-030-290115-
Johnson AR-Logan AR-
724 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 815 PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Branch, or near Charleston, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Paris...
Lamar... Knoxville...
Subiaco... Hartman...
Scranton... Ratcliff...
Woodland... Hinkle...
Hoyt... Spadra...
Tokalon... Lake Dardanelle...
Coal Hill... Caulksville...
Morrison Bluff... Roseville...
Dublin... Chismville...
&&
LAT...LON 3523 9403 3523 9392 3532 9391 3532 9381
3543 9381 3540 9379 3536 9375 3537 9372
3540 9371 3552 9371 3564 9348 3540 9332
3519 9403
TIME...MOT...LOC 0022Z 244DEG 47KT 3528 9398
46Local storm report, Apr 28, 10:05 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1005 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM FUNNEL CLOUD BOONEVILLE 35.14N 93.92W
04/28/2021 LOGAN AR TRAINED SPOTTER
TRAINED SPOTTER IN BOONEVILLE, AR. FUNNEL CLOUD SPOTTED
FROM THE PARKING LOT OF MERCY HOSPITAL, LOOKING
NORTHWEST TOWARDS CHISMVILLE.
&&
EVENT NUMBER LZK2100582
TRSSpecial weather statement, Apr 28, 11:35 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Little Rock AR 1135 PM CDT Wed Apr 28 2021 ARZ021-022-030-290515- Pope AR-Johnson AR-Logan AR- 1135 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...SOUTHEASTERN JOHNSON AND NORTHERN POPE COUNTIES UNTIL 1215 AM CDT... At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm near Clarksville, moving northeast at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarksville... Lamar... Knoxville... Dillen... Spadra... Solo... Bertha... Tokalon... Holman... Morrison Bluff... New Spadra... Fort Douglas... Lutherville... Long Pool Campground... Treat... Simpson... Hillcrest in Johnson County... A Tornado Watch remains in effect until 200 AM CDT for western and central Arkansas. && LAT...LON 3573 9316 3556 9291 3536 9350 3545 9358 TIME...MOT...LOC 0434Z 246DEG 35KT 3547 9339 46
Special weather statement, Apr 29, 12:22 AM CDT, 57 minutes before
Special Weather Statement National Weather Service Little Rock AR 1222 AM CDT Thu Apr 29 2021 ARZ013-014-022-023-290615- Pope AR-Searcy AR-Stone AR-Van Buren AR- 1222 AM CDT Thu Apr 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...SOUTH CENTRAL SEARCY...CENTRAL VAN BUREN AND NORTHEASTERN POPE COUNTIES UNTIL 115 AM CDT... At 1221 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Dabney to near Hector. Movement was northeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Clinton... Hector... Rocky Hill... Broomfield... Dabney... Solo... Smyrna... Elba... Woolum... Old Lexington... Alread... Brock Creek Campground... Rupert... Scotland... Dennard... Tilly... Botkinburg... Crabtree... Mountain Man Trailhead... Chimes... A Tornado Watch remains in effect until 200 AM CDT for central and north central Arkansas. && LAT...LON 3580 9227 3551 9249 3544 9313 3574 9286 TIME...MOT...LOC 0521Z 255DEG 32KT 3568 9281 3548 9302 46
Special weather statement, Apr 29, 1:09 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
109 AM CDT Thu Apr 29 2021
ARZ037-040-290645-
Polk AR-Scott AR-
109 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK AND SOUTHWESTERN
SCOTT COUNTIES UNTIL 145 AM CDT...
At 109 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hatfield, or 13 miles west of Mena, moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mena... Hatfield...
Opal... Queen Wilhelmina State Park...
Mountain Fork... Polk County Fairgrounds...
Mena Intermountain Airport... Cove...
Acorn... Board Camp...
Rocky... Nunley...
Ink... Camp Pioneer...
Y City... Rich Mountain...
Cherry Hill in Polk County... Potter...
Dallas... Eagleton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM CDT for western
Arkansas.
LAT...LON 3466 9446 3489 9414 3452 9393 3450 9393
3440 9447
TIME...MOT...LOC 0609Z 239DEG 37KT 3453 9446
67The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:24 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 43 min |
| Apr 28, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 65 min |
| Apr 28, 10:02 PM CDT | Tornado Warning | LZK | Johnson, Logan, Yell | 29 min |
| Apr 28, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 46 min |
| Apr 28, 10:54 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 32 min |
| Apr 28, 11:26 PM CDT | Flash Flood Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 1 more | 7 hr |
| Apr 28, 11:35 PM CDT | Special Weather Statement | LZK | Johnson | 40 min |
| Apr 29, 12:22 AM CDT | Special Weather Statement | LZK | Pope, Van Buren | 53 min |
| Apr 29, 12:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 51 min |
| Apr 29, 1:09 AM CDT | Special Weather Statement | LZK | Polk | 36 min |
| Apr 29, 1:15 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Pope, Searcy, Stone, Van Buren | 5 hr |
| Apr 29, 1:24 AM CDT | Special Weather Statement | LZK | Scott | 51 min |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 2:08 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Lawrence | 52 min |
| Apr 29, 2:26 AM CDT | Special Weather Statement | LZK | Garland, Perry, Yell | 64 min |
| Apr 29, 2:59 AM CDT | Special Weather Statement | LZK | Conway, Faulkner | 61 min |
| Apr 29, 3:05 AM CDT | Special Weather Statement | LZK | Jackson | 25 min |
| Apr 29, 3:49 AM CDT | Special Weather Statement | LZK | White, Woodruff | 41 min |
| Apr 29, 4:15 AM CDT | River Flood Warning | LZK | Fulton, Sharp | 16 hr |
| Apr 29, 4:28 AM CDT | Special Weather Statement | LZK | Woodruff | 32 min |
| Apr 29, 4:33 AM CDT | Flash Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 4 hr |
| Apr 29, 4:35 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Stone, Van Buren, White | 4 hr |
| Apr 29, 6:01 AM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pike, Saline | 4 hr |
| Apr 29, 6:14 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 4 more | 6 hr |
| Apr 29, 7:59 AM CDT | Areal Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 8:09 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 34 hr |
| Apr 29, 8:28 AM CDT | Areal Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 6 hr |
| Apr 29, 9:36 AM CDT | Flash Flood Warning | LZK | Van Buren | 4 hr |
| Apr 29, 9:50 AM CDT | River Flood Advisory | LZK | Searcy | 4 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Pope, Yell | 28 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Conway, Perry | 60 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 44 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Jefferson, Lincoln | 47 hr |
| Apr 29, 11:07 AM CDT | Flash Flood Warning | LZK | Conway, Johnson, Pope | 3 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Izard, Stone | 27 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Independence | 44 hr |
| Apr 29, 1:48 PM CDT | River Flood Warning | LZK | Searcy | 9 hr |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 17 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie | 26 days |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.